Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 93, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 1, 2022, 4:31 AM CDT for 4 counties in Illinois. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2022, 4:31 AM CDT (09:31 UTC)
- Expired
- Aug 1, 2022, 5:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Logan County, IL, Mason County, IL, Menard County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:05 AM CDT | TSTM WND DMG | 4 Wnw Lincoln, IL | LARGE TREES SNAPPED AT BASE. LARGEST TREE WAS 24 INCHES IN DIAMETER. A LARGE OUT BUILDING WAS ALSO DAMAGED. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
385
WUUS53 KILX 010931
SVRILX
ILC107-125-129-179-011015-
/O.NEW.KILX.SV.W.0093.220801T0931Z-220801T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
431 AM CDT Mon Aug 1 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Menard County in central Illinois...
Northwestern Logan County in central Illinois...
Southwestern Tazewell County in central Illinois...
Eastern Mason County in central Illinois...
* Until 515 AM CDT.
* At 430 AM CDT, a severe thunderstorm was located near Manito, or 13
miles southeast of Canton, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lincoln, Mason City, Delavan, Manito, South Pekin, Green Valley,
San Jose, Emden, Middletown, Easton, Hartsburg, New Holland, Forest
City, Topeka and Goofy Ridge.
This includes the following highways...
Interstate 155 between mile markers 0 and 16.
Interstate 55 between mile markers 121 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 4029 8926 4011 8937 4001 8964 4038 9002
4039 8999 4043 8994 4044 8991 4047 8989
4049 8989 4053 8983 4055 8978 4055 8974
TIME...MOT...LOC 0930Z 312DEG 44KT 4044 8985
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:35 AM CDT, 56 minutes earlier.
Area forecast discussion, Aug 1, 3:35 AM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 335 AM CDT Mon Aug 1 2022 .SYNOPSIS... Issued at 335 AM CDT Mon Aug 1 2022 A cold front will sag into the area today, bringing the threat for scattered strong to severe storms later this afternoon and evening south of I-72. Scattered storm chances look to continue overnight into Tuesday. Warmer temperatures arrive today onward with extreme heat developing by midweek. Additional chances for storms return later Wednesday through the end of the week. && .SHORT TERM...(Today through Tuesday night) ISSUED AT 335 AM CDT Mon Aug 1 2022 Surface analysis this morning depicts a warm front north-northeast of the area. An upper shortwave tracking through the Great Lakes Region this morning will send a cold front into the area which is presently positioned from roughly northern Illinois into southern Iowa. The front will sag south throughout the day, likely slowing/stalling out somewhere along the I-72 corridor by this afternoon. A few storms are ongoing ahead of it this morning with the LLJ supporting a few strong to severe storms as well. This activity will continue through this morning mainly along and north of I-74, weakening with the loss of the LLJ in a few hours. Much warmer temperatures are expected today with values in the upper 80s to low 90s. Heat indices across southeast Illinois will easily touch 100 or slightly higher this afternoon. Additional chances for storms are possible south of the front later this afternoon into evening with the area of focus being south of I-72. Models continue to peg instability of 3-4k J/kg and bulk shear between 35-40 kts. Any capping will quickly erode by this afternoon as a subtle shortwave trough sinks southeast across the state, interacting with the cold front. Although CAMs are not too excited about this across the forecast area, the potential for organized storm development appears possible given the aforementioned environmental parameters. Any strong to severe storms will be capable of damaging winds and hail. PWATs up to 2" and storm motion somewhat parallel to the front may result in locally heavy rainfall as well. Scattered storm chances look to continue overnight tonight into Tuesday as the LLJ and a few weak upper disturbances sliding through northwest flow aloft interact with the frontal boundary. The front will gradually lift back northward as a warm front later on Tuesday as upper ridging migrates eastward. Tuesday will be warm once again, though the frontal boundary and scattered storms may keep temperatures a little cooler than currently projected. Due to this uncertainty, elected to hold off from issuing any heat headlines at this time, though they may be needed for some. Precipitation should come to an end by Tuesday night. && .LONG TERM...(Wednesday through Sunday) ISSUED AT 335 AM CDT Mon Aug 1 2022 Southerly surface flow and rising mid-level heights will keep the heat around through midweek. In fact, Wednesday looks to be the warmest day of the week with highs expected to be in the low to middle 90s. Heat indices will make it feel warmer than that though with values looking to range between 100-110. A Heat Advisory may be needed for most of the area on Wednesday. However an approaching cold front may throw a wrench in this as cloud cover and precipitation chances increase from northwest to southeast Wednesday afternoon into evening. The front looks to slowly sag southward through the area bringing widespread precipitation chances and even the threat for some severe weather Wednesday evening. A good soaking rain appears likely for much of the area, which is very much needed especially in parts of eastern IL where drought conditions continue. Temperatures for the end of the week will be a little cooler due to ongoing precipitation as the front slowly works through the area. Another bout of heat is possible this weekend as upper ridging builds over the area. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1145 PM CDT Sun Jul 31 2022 A chance of showers and thunderstorms looks to develop from 08Z- 11Z until 13Z-15Z across the central IL terminals. Otherwise, VFR conditions conditions are expected for most of the period, although some isolated MVFR cigs are possible through the night, as are some isolated MVFR cigs/vsbys with any thunderstorms Monday morning. Additional thunderstorms could develop late afternoon and evening, although chances appear too low for mention in TAFs at this point. Winds S 6-10 kts overnight, becoming W-NW 10-15 kts with gusts around 20 kts behind a cold front, after 15Z-19Z. Winds will continue to turn more northerly and diminish Monday evening. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...37
Hazardous weather outlook, Jul 31, 3:19 PM CDT, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 319 PM CDT Sun Jul 31 2022 ILZ040>042-047>057-061>063-012030- Schuyler-Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- 319 PM CDT Sun Jul 31 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible Monday afternoon and evening. Some of these storms could be strong to severe, with damaging winds being the main threat. Hail and lightning will also be a threat. Dangerous heat will build into central Illinois by the middle of this week with daily afternoon highs in the 90s and heat index values ranging from 100 to 110. Additional thunderstorm chances are forecast for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ066>068-071>073-012030- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 319 PM CDT Sun Jul 31 2022 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are possible Monday afternoon and evening. Some of these storms could be strong to severe, with damaging winds being the main threat. Hail and lightning will also be a threat. Dangerous heat will build into the region by the middle of this week with daily afternoon highs in the 90s and heat index values ranging from 100 to 110. Additional thunderstorm chances are forecast for late Wednesday night and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. ILZ027>031-036>038-043>046-012030- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-De Witt- Piatt-Champaign-Vermilion- 319 PM CDT Sun Jul 31 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Isolated thunderstorms are possible late tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms are possible Monday afternoon and night. Some of these storms in the afternoon could be strong, with gusty winds and lightning. Dangerous heat will build into central Illinois by the middle of this week with daily afternoon highs in the 90s and heat index values ranging from 100 to 110. Additional thunderstorm chances are forecast for Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 25
In the hours before
Special weather statement, Aug 1, 3:45 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lincoln IL
345 AM CDT Mon Aug 1 2022
ILZ027-029-036-010930-
Peoria-Knox-Fulton-
345 AM CDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of northern Fulton,
southern Knox and southwestern Peoria Counties through 430 AM CDT...
At 345 AM CDT, Doppler radar was tracking a strong thunderstorm near
Galesburg, moving southeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Galesburg, Canton, Lewistown, Abingdon, Knoxville, Farmington,
Elmwood, Cuba, Hanna City, Trivoli, Yates City, St. David, Fairview,
London Mills, Maquon, Gilson, East Galesburg, Dunfermline, Smithfield
and Bryant.
This includes Interstate 74 between mile markers 48 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4069 9044 4101 9043 4069 8977 4033 9022
TIME...MOT...LOC 0845Z 313DEG 43KT 4089 9044
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
AutenThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:34 AM CDT | Severe Thunderstorm Warning | ILX | Knox | 26 min |
| Aug 1, 2:54 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 36 min |
| Aug 1, 3:19 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 26 min |
| Aug 1, 3:45 AM CDT | Special Weather Statement | ILX | Fulton | 45 min |
| Aug 1, 4:02 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 28 min |
| Aug 1, 5:11 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 34 min |
| Aug 1, 5:48 AM CDT | Special Weather Statement | ILX | Douglas | 27 min |
| Aug 1, 3:31 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Jasper | 44 min |
| Aug 1, 4:12 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 63 min |
| Aug 1, 4:53 PM CDT | Flash Flood Warning | ILX | Jasper, Richland | 10 hr |
| Aug 1, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Lawrence, Richland | 67 min |
| Aug 1, 5:59 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 46 min |
| Aug 1, 6:46 PM CDT | Flash Flood Warning | ILX | Crawford, Lawrence | 6 hr |
| Aug 1, 6:46 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.